Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2011, 9:30 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 9:30 PM CDT (02:30 UTC)
- Expired
- May 25, 2011, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:40 PM CDT | HAIL 1 | 4 Ssw Giddings, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4864 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS54 KEWX 260230
SVREWX
TXC021-149-287-260300-
/O.NEW.KEWX.SV.W.0098.110526T0230Z-110526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BASTROP COUNTY...
NORTHEASTERN FAYETTE COUNTY...
SOUTHEASTERN LEE COUNTY...
* UNTIL 1000 PM CDT.
* AT 926 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF GIDDINGS...OR 8 MILES NORTHEAST OF SMITHVILLE...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE SERBIN...NORTHRUP...LEDBETTER
AND CARMINE.
LAT...LON 3009 9717 3018 9717 3028 9667 3026 9667
3022 9675 3020 9675 3017 9678 3016 9674
3017 9669 3015 9666 3011 9663 3006 9663
TIME...MOT...LOC 0230Z 261DEG 29KT 3010 9704
$$1 follow-up statement
559
WWUS54 KEWX 260250
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT WED MAY 25 2011
TXC021-260259-
/O.CAN.KEWX.SV.W.0098.000000T0000Z-110526T0300Z/
BASTROP TX-
950 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BASTROP COUNTY IS
CANCELLED...
LAT...LON 3008 9701 3017 9701 3028 9667 3026 9667
3022 9675 3020 9675 3017 9678 3016 9674
3017 9669 3015 9666 3011 9663 3006 9663
TIME...MOT...LOC 0249Z 261DEG 29KT 3012 9686
$$
TXC149-287-260300-
/O.CON.KEWX.SV.W.0098.000000T0000Z-110526T0300Z/
LEE TX-FAYETTE TX-
950 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN LEE COUNTIES...
AT 946 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHRUP...OR
NEAR GIDDINGS...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE LEDBETTER...ROUND TOP AND
CARMINE.
LAT...LON 3008 9701 3017 9701 3028 9667 3026 9667
3022 9675 3020 9675 3017 9678 3016 9674
3017 9669 3015 9666 3011 9663 3006 9663
TIME...MOT...LOC 0249Z 261DEG 29KT 3012 9686
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:33 PM CDT, 57 minutes earlier.
Area forecast discussion, May 25, 8:33 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT WED MAY 25 2011 .UPDATE... A CLUSTER OF STRONG TO SEVERE STORMS HAVE FORMED ALONG SOME CONVECTIVE BOUNDARIES OVER OUR NORTHEAST CORRIDOR EARLY THIS EVENING. QUARTER SIZE HAIL WAS REPORTED WITHIN ONE OF THESE CLUSTERS OVER NORTHERN FAYETTE COUNTY AT 828 PM. AS STRONG DAYTIME HEATING WANES AND DRY SURFACE RIDGING BUILDS OVERNIGHT INTO EASTERN ZONES...THE THREAT OF STRONG STORMS SHOULD DIMINISH. UNTIL THEN... THE THREAT CONTINUES OVER EASTERN SECTIONS OF THE CWA. FORECAST IS STILL OK AS SEVERE THREAT REMAINS ISOLATED. && .PREV DISCUSSION... /ISSUED 635 PM CDT WED MAY 25 2011/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THERE IS A CHANCE FOR ISO TSRA TO DEVELOP LATE THIS EVENING MAINLY ALONG AND NORTHEAST OF A LINE FROM KBMQ TO KAUS TO K3T5. HOWEVER...GIVEN THE LOW PROBABILITY OF DEVELOPMENT AND ISOLATED COVERAGE SHOULD CONVECTION INITIATE...HAVE NOT EXPLICITLY MENTIONED IMPACTS AT KAUS BUT RATHER CARRIED CB FROM 04-06Z. SFC WINDS OVERNIGHT WILL GRADUALLY BECOME E-ELY AS THE DRYLINE RETREATS WESTWARD...BUT WILL REMAIN AOB 10 KTS. STRONGER VERTICAL MIXING DURING THE AFTERNOON WILL INCREASE SFC WINDS TO 10-15 KTS WITH GUSTS TO 20 KTS POSSIBLE. PREV DISCUSSION... /ISSUED 331 PM CDT WED MAY 25 2011/ DISCUSSION... DRYLINE IS PROGRESSING ACROSS OUR CWA THIS AFTERNOON CURRENTLY LYING JUST WEST/NORTH OF I35/HWY90. SO FAR THERE HAS NOT BEEN ANY CONVECTION ALONG THE BOUNDARY...BUT WILL INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. SPC HAS EXTENDED THE SLIGHT RISK FOR SEVERE BACK OVER OUR EASTERN COUNTIES. DO NOT THINK THERE IS MUCH CHANCE FOR SEVERE...BUT WILL NOT RULE IT OUT ENTIRELY. DRIER AIR AND CLEAR SKIES WILL ALLOW TEMPS TO COOL OVERNIGHT. THE COOLER START THU WILL KEEP HIGHS DOWN AS WELL. THEN AN UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHERN PLAINS. WHICH WILL KEEP DRY WEATHER OVER THE REGION FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL BE ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 93 71 98 73 / 10 0 - - - AUSTIN BERGSTROM INTL AIRPORT 67 93 69 97 73 / 10 0 - - - NEW BRAUNFELS MUNI AIRPORT 71 93 71 98 73 / 10 0 - - - BURNET MUNI AIRPORT 64 88 68 95 70 / - 0 - - - DEL RIO INTL AIRPORT 69 99 75 103 75 / - 10 - - - GEORGETOWN MUNI AIRPORT 66 88 70 96 72 / 10 0 - - - HONDO MUNI AIRPORT 74 97 72 101 73 / - - - 0 - SAN MARCOS MUNI AIRPORT 68 92 70 96 72 / 10 0 - - - LA GRANGE - FAYETTE REGIONAL 70 91 72 93 74 / 30 0 - - - SAN ANTONIO INTL AIRPORT 73 94 73 97 73 / - 0 - - - STINSON MUNI AIRPORT 75 97 74 99 75 / - 0 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 25, 3:35 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT WED MAY 25 2011 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS EAST OF INTERSTATE 35...MAINLY ALONG AND EAST OF A LINE FROM NEAR GRANGER LAKE TO SMITHVILLE TO CUERO. WIND GUSTS OF 30 TO 40 MPH AND SOME HAIL IS POSSIBLE IN OR NEAR THE THUNDERSTORMS. THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON. THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO NORTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE HUMIDITIES FALL BELOW 25 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 25, 8:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 2 S CAMP SWIFT 30.16N 97.29W
05/25/2011 M0.88 INCH BASTROP TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1100260
AKFLocal storm report, May 25, 8:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 8 E SMITHVILLE 30.01N 97.01W
05/25/2011 M1.00 INCH FAYETTE TX PUBLIC
&&
EVENT NUMBER EWX1100261
AKFLocal storm report, May 25, 8:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 8 E SMITHVILLE 30.01N 97.02W
05/25/2011 M1.00 INCH FAYETTE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100262
AKFLocal storm report, May 25, 8:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL GIDDINGS 30.18N 96.93W
05/25/2011 M1.75 INCH LEE TX PUBLIC
&&
EVENT NUMBER EWX1100263
AKFLocal storm report, May 25, 9:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 ENE LA GRANGE 29.95N 96.80W
05/25/2011 M1.75 INCH FAYETTE TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1100264
AKFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 44 min |
| May 25, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 42 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 36 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 40 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 33 min |
| May 25, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 44 min |
| May 25, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 49 min |
| May 26, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 39 min |
| May 26, 12:43 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 32 min |
| May 26, 1:09 AM CDT | Tornado Warning | EWX | Lavaca | 21 min |
| May 26, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.